Wyoming, 2007Flash Flood in Wyoming, August 2 to 3, 2007
August 2 to 3, 2007 · NWS RIW · 1 event in 1 county or zone
Thunderstorms producing heavy rain formed northwest of Casper during the late evening. S.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms producing heavy rain formed northwest of Casper during the late evening. The storms tracked southeast along and south of U.S. Highway 20/26 over areas that had been hard hit by heavy rain over the previous two weeks. Natrona County Emergency Management officials reported flooding at the intersection of Poison Spider and 12 Mile roads at 8:57 p.m. Flooding along Poison Spider Road continued to increase through 10:00 p.m. with additional reports of ditches overflowing in and around Mills. Heavy rainfall of nearly one inch fell in less than 30 minutes at the Natrona County International Airport causing flooding. The Poison Spider Elementary School was flooded for the second time in eight days causing upwards of $100,000 in damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 2, 1:42 PM MST, 6 hours 15 minutes earlier.
Area forecast discussion, Aug 2, 1:42 PM MST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
242 PM MDT THU AUG 2 2007
.SHORT TERM...TONIGHT THROUGH SUNDAY
CONVECTION IS ONGOING OVER THE AREA THIS AFTERNOON...ESPECIALLY IN
AREAS THAT HAD MORNING SUNSHINE THAT AIDED INSTABILITY. SHORTWAVE
IS SEEN ON SATL PICS MOVING INTO NRN NEVADA THIS PM. THIS WILL BE
THE FEATURE THAT HELPS DRIVE CONVECTION THIS EVENING THROUGH THE
OVERNIGHT HOURS OVER THE WEST AND NORTH. PRECIPITABLE WATER VALUES
ARE ROBUST OVER THE STATE AND HEAVY RAIN WILL BE THE PRIMARY
THREAT THROUGH THE NIGHT. HAVE ADJUSTED PRECIP CHANCES WITH HEAVY
RAIN WORDING IN THE FORECAST. THIS SHORTWAVE PROGRESSES ACROSS NRN
WY AND SRN MT FRIDAY. DEPENDING ON THE SPEED OF THIS WAVE...ANOTHER
ROUND OF CONVECTION IS EXPECTED FRIDAY PM AND EVE OVER THE NORTH
HALF OVER THE CWA. PRECIPITABLE WATER FORECASTS ARE STILL AROUND AN
INCH IN THE CENTRAL AND EAST ZONES...THUS HEAVY RAIN CANNOT BE
RULED OUT ONCE AGAIN. DID RAISE PRECIP CHANCES TO SCATTERED IN
MOST PLACES. ALSO TRIMMED HIGH TEMPS A FEW DEGREES ON FRI IN PLACES
DUE TO MORE CLOUDS AND RAIN. SHOWERS AND STORMS WILL WIND DOWN
LATE FRIDAY NIGHT AS THE WAVE DEPARTS. SOUTHWEST FLOW ALOFT FOR
SATURDAY AND SUNDAY WITH POSSIBLE WEAK SHORTWAVES IMPACTING
NORTHWEST AND NORTHERN WY SATURDAY EVENING AND AGAIN SUNDAY
AFTERNOON AND EVENING. HAVE LEFT THE CURRENT FORECAST IN TACT WITH
MINOR ADJUSTMENTS AS BEST PRECIP CHANCES WILL BE IN NORTH AND
NORTHWEST BOTH DAYS. ONLY ISOLATED CONVECTION EXPECTED ELSEWHERE
SAT AND SUN. TEMPS TO WARM A FEW DEGREES AS WELL SAT AND SUN OVER
THE REGION.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
THE LONG TERM IS EXPECTED TO BE DOMINATED GENERALLY WITH
SOUTHWEST FLOW...AS A MEAN TROUGH SETS UP ACROSS THE WEST COAST. A
SHORTWAVE TROUGH IS ADVERTISED BY THE 00Z GFS TO PUSH ACROSS
SOUTHERN ALBERTA AND SASKATCHEWAN MONDAY AND MONDAY NIGHT. THIS
COULD PUSH A WEAK COLD FRONT THROUGH THE AREA MONDAY NIGHT...EARLY
TUESDAY. THE 00Z ECMWF IS NOT AS STRONG WITH THIS
FEATURE...KEEPING THE BULK OF THE ENERGY FARTHER WEST. WILL GO
WITH SOME SLIGHT POPS FOR NOW MONDAY AFTERNOON AND EVENING FOR
THIS...BUT POPS MIGHT NEED TO BE INCREASED IF MEDIUM RANGE MODELS
LEAN TOWARD GFS IN LATER RUNS. BOTH THE GFS AND ECMWF SHOW A
DRYING TREND TUESDAY THROUGH THURSDAY...WITH ONLY ISOLATED
AFTERNOON AND EVENING CONVECTION ACROSS THE HIGHER TERRAIN
POSSIBLE. MAX TEMPS ARE EXPECTED TO BE SEASONAL...WITH LOWS
SLIGHTLY ABOVE AVERAGE DURING THE LONG TERM.
&&
.AVIATION...
MONSOONAL MOISTURE CONTINUES TO MOVE OVER THE STATE THIS
AFTERNOON...BRINGING SHOWERS ACROSS WESTERN WYOMING WITH SOME
ISOLATED THUNDERSTORMS OVER THE BIG HORN MOUNTAINS. EXPECT
CONTINUED WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
SHOWERS WILL MOVE FROM THE WEST WITH KJAC...KBPI...AND KPNA LIKELY
TO BE THE FIRST TO SEE ACTIVITY TODAY. AS SHOWERS MOVE WEST...IT
LOOKS FAVORABLE FOR THE MAJORITY OF AREA AIRPORTS TO HAVE TIMES OF
IFR CONDITIONS AS STORMS MOVE THROUGH. THE STRONGER STORMS LOOK TO
FORM OVER THE WESTERN THIRD OF THE STATE...WITH THE LATE AFTERNOON
AND EVENING HOURS SEEING ADDITIONAL STRONGER STORMS FORM OVER THE
EAST AND SOUTH. MOST SHOWER ACTIVITY LOOKS TO WEAKEN DURING THE
EARLY MORNING HOURS OVERNIGHT...HOWEVER SOME ACTIVITY IS EXPECTED
TO BE PRESENT THROUGHOUT THE FORECAST PERIOD. THREATS WITH STORMS
TODAY WILL INCLUDE HEAVY RAIN...GUSTY AND ERRATIC WINDS...AND
LIGHTNING.
&&
.FIRE WEATHER...
SCATTERED SHOWERS AND STORMS WILL OCCUR THIS EVENING AND OVERNIGHT
WITH LOCALLY HEAVY RAIN POSSIBLE. STORMS ON FRIDAY AFTERNOON AND
EVENING WILL BE A LITTLE LESS NUMEROUS WITH LOCALLY HEAVY RAIN
POSSIBLE FROM THE STRONGER STORMS. THE AIRMASS OVER WYOMING BEGINS
TO DRY SATURDAY INTO SUNDAY WITH ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS. TEMPERATURES WILL GRADUALLY WARM OVER THE WEEKEND
WITH DRIER AFTERNOON RELATIVE HUMIDITY.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...AR
LONG TERM...WM
AVIATION...BRANHAM
FIRE WEATHER...AR
Hazardous weather outlook, Aug 2, 4:00 AM MST, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT THU AUG 2 2007
WYZ001>020-022>030-031100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT THU AUG 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN INCREASE OVER
WESTERN WYOMING EARLY THIS AFTERNOON...SPREADING EAST OF THE DIVIDE
BY LATE AFTERNOON CONTINUING INTO THE EVENING. SOME OF THE
THUNDERSTORMS WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE. LIGHTNING AND GUSTY ERRATIC WINDS ARE
ALSO POSSIBLE WITH THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWER AND THUNDERSTORM ACTIVITY BECOMES MORE ISOLATED TO LOCALLY
SCATTERED FRIDAY AND THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY FLOODING THIS AFTERNOON AND
EVENING.
TRIW
Flash Flood, Natrona
- When
- August 2, 7:57 PM MST to August 3, 12:50 AM MST
- Where
- Natrona County, (Cpr)natrona Co Arpt to 8 mi SW of (Cpr)natrona Co Arpt
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 42.900, -106.470
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 2, 20071 death · 1 event
- Heat in Oklahoma, August 2, 20071 death · 1 event
- Flash Flood and Hail in Ohio, August 2, 2007$2.5 million · 1 in hail · 5 events
- Flash Flood in Colorado, August 2 to 3, 2007$2.0 million · 1 event
- Flash Flood and Heavy Rain in Utah, August 2 to 3, 2007$125,000 · 2 events
- Flash Flooding in Colorado, August 2, 2007$100,000 · 2 events
- Flash Flood in Virginia, August 2, 2007$100,000 · 1 event
- Flash Flooding in Texas, August 2, 2007$55,000 · 2 events
- Wildfire in Michigan, August 2 to 31, 2007$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, August 2, 2007$29,000 · 1 in hail · 7 events
- Flash Flood in Wyoming, August 2, 2007$25,000 · 1 event
- Hail and Damaging Winds in Kentucky, August 2, 2007$20,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38071.